MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP9, HXE-PLUS, 40MM

ENCORE MEDICAL L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP9, HXE-PLUS, 40MM
Model Number 931-40-756
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to an infection.The surgeon performed a washout and poly exchange.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to an infection.The previous surgery and the revision detailed in this investigation occurred 21 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER/NON-HOODED-NEU, MP9, HXE-PLUS, 40MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7259864
Report Number1644408-2018-00118
Device Sequence Number19138413
Product Code OQG
UDI-Device Identifier00888912099783
UDI-Public(01)00888912099783
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model Number931-40-756
Device Catalogue Number931-40-756
Device Lot Number763N1978
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-404, LOT 874B1066; 400-03-404, LOT 874B1066
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR